Jump to content

Shoulditakethis: Should I take nortriptyline HCL (pamelor)?


Shoulditakethis

Recommended Posts

Hey everyone. I'm not sure if I'm the right place to ask this but I thought I would give it a shot.

 

So apparently I just got diagnosed with a chronic migraine that was triggered by the irritation of the occipital nerve (I think) from a concussion.

 

I was prescribed nortriptyline HCL, 10 mg once a day to treat this condition. Ironically I do suffer from depression and OCD but this was not prescribed with that in mind.

 

I'm freaking out about the potential side effects of this just to treat a chronic migraine. He said it could take up to 4 months to finally get off the stuff.....4 MONTHS?!

 

I'm afraid that it's going to make me go insane or something.

 

Do you think I can take this dose of it? Apparently this is a very low dose.

Link to comment

Hello Should,

What ever you do, DO NOT TAKE IT!

Read a few of the stories on here!

Do more research on line!

It's not worth it.

Look for other ways to treat your pain.

please don't do it!

April 2014 remeron 45mg.

June 2014 abilify 2.5 remeron wasn't working so abilify was then added

September 2014 woke up with anxiety x 100!!!!

Pdoc then took me from 45 to 7.5 within a month and took abilify from 2.5 to 0

Currently

Remeron 7.5

Vitamin d 5,000 iu taking for about 3 years

October 2014 added fish oil/omega 3 1000 mg per day

Levothyroxitine 100 10 years or so

Dec 2014 started tapering 10% every 10 days-no problems.

August 2015 down to 0.1 mg

Woke up with severe anxiety-sleep issues-racing thoughts-depression. 9/9/15 up dose 1 mg.

Link to comment
  • Moderator Emeritus

Welcome Should,

As this is a support site for people withdrawing from antidepressants, its unlikely you will get any encouragement for starting to take one. Most people here are suffering badly trying to get off these kinds of drugs.

 

Here is some information about how to safely taper from what you have been prescribed, if you do decide to take it and ever want to stop.

 

Tips for tapering off nortriptyline

 

My advice is to explore every other possible option for treating your migraine before going down the psyche drug route. I'd highly recommend reading Anatomy of an Epidemic by Robert Whitaker. Psych meds can cause harmful side effects and long term, they can worsen health, increasing the risk of other illnesses. In my opinion they  should only be used for short times and very cautiously, if at all.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Thanks for the advice everyone. My gut tells me not to take this stuff but my neurologist said the other option is some weird injection that doesn't sound too fun either.

 

Honestly I would rather live with a migraine for the rest of my life than deal with several months of anti-depressants. I'm going to try and evaluate all of my options.

 

It does kind of suck having a weird chronic migraine triggered by nerve irritation/damage however.  

 

Would such a low dose make it safer for me? He said that the dose for depression is 100 mg per day and I would be at 10 mg per day.

Link to comment

Do not do it!

It will only compound the problem.

 

Try and deal with it another way. A non drug way!

These drugs can effect you, Even at a low dose!

 

 

Try other doctors to get to the source of the problem.

These drugs have long lasting effects.

Did you read some of the stories on here?

 

I am not a doctor.

Tgirl

April 2014 remeron 45mg.

June 2014 abilify 2.5 remeron wasn't working so abilify was then added

September 2014 woke up with anxiety x 100!!!!

Pdoc then took me from 45 to 7.5 within a month and took abilify from 2.5 to 0

Currently

Remeron 7.5

Vitamin d 5,000 iu taking for about 3 years

October 2014 added fish oil/omega 3 1000 mg per day

Levothyroxitine 100 10 years or so

Dec 2014 started tapering 10% every 10 days-no problems.

August 2015 down to 0.1 mg

Woke up with severe anxiety-sleep issues-racing thoughts-depression. 9/9/15 up dose 1 mg.

Link to comment

Do not do it!

It will only compound the problem.

 

Try and deal with it another way. A non drug way!

These drugs can effect you, Even at a low dose!

 

 

Try other doctors to get to the source of the problem.

These drugs have long lasting effects.

Did you read some of the stories on here?

 

I am not a doctor.

Tgirl

 

Unfortunately I did read a pretty comprehensive list of the side effects. They scare me. A lot. Something more ironic is that my weird perpetual migraine has given me brain zaps, one of my most alarming symptoms (until I found out that they weren't harmful).

 

What do you know it....withdrawal gives you brain zaps...Good grief haah

Link to comment
  • Administrator

Welcome, Should.

 

No one can predict what the nortripyline will do for you. If you take it for more than a month and decide to go off, it will require tapering to avoid withdrawal symptoms. The tapering will take much longer than your doctor thinks it will -- very few doctors know anything about coming off these drugs.

 

You might look into other options for treating migraine. Only two options does not sound right. You need to see other doctors for more opinions.

 

See our topics in the Symptoms and Self-care forum  http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/about brain zaps.

 

Also, many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/
 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Should,

I would try to find a natural way to take care of your pain if possible.

 

I'm tapering Pamelor now with no problems but if you look for a thread on here by "Wiggleit" you will see the worst side of Pamelor. Dry mouth was my worst side effect at 10mg and above, caused me have five cavities and had to get them filled. The bad part is I take good care of my teeth so five cavities ticked me off. My dentist said the dry mouth was definitely the cause.

 

It is true that the low doses will stop pain. During my taper I got food poisoning and and the Pamelor knocked the pain out about 30 mins after taking it. But still, I would not have taken this myself but this med was just used a bridge from another AD gone horribly wrong.

 

Avoid meds if you can. They should only be used as an absolute last resort, if that.

Prozac 1999-2009 quit semi cold turkey.

 

2012 Placed on Seroquel 25 mg, Tranxene (Clorezepate) 3.75 mg 3x a day, Remeron 30 mg for anxiety/akathesia.

 

Weaned off Seroquel and Tranxene .to Remeron 15 Mg.

In May 2014 tried quitting Remeron at its lowest dose. Had severe withdrawals.Reinstated Remeron at 30 mg by doctor. August 5 2014 entered hospital. Doctor pulled the Remeron and bridged it to Pamelor (Nortriptyline) 40mg and Zyprexa 2.5mg.After removing the Remeron all my bad symptoms went away and I am stable.

 

9/11/14 - 7.5 mg tranxene, 40mg Pamelor, Zyprexa 2.5mg

12/29/14 -  20mg Pamelor, 1/6/15,  7/31/15 3.5mg, 8/10/15 3.2 mg, 9/15/15 2.2mg, 10/15/15 1.8mg

(Feb 2016 - 1.4mg Pamelor only -  OFF OF TRANXENE AND ZYPREXA SINCE DEC 2014 BENZO FREE Since 2014. Nortrityline (Pamelor) .8mg Aug 2016

March 2017 DRUG FREE

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy